Alert archive / Minnesota / River Flood Warnings in 2018
River Flood Warning 16, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Jun 18, 2018, 9:53 AM CDT for Clay County, Minnesota; Cass County, North Dakota. It took effect at Jun 19, 2018, 3:24 AM CDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2018, 9:53 AM CDT (14:53 UTC)
- In effect from
- Jun 19, 2018, 3:24 AM CDT
- Expired
- Jun 19, 2018, 7:53 PM CDT
- In force
- 16 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 72 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Fargo (FGON8). The gauge peaked at 17.87 ft at Jun 19, 2018, 6:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
920 WGUS43 KFGF 181453 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Eastern North Dakota/Grand Forks ND 953 AM CDT Mon Jun 18 2018 ...The National Weather Service in Grand Forks, ND has issued a flood warning (new) for these river locations in Minnesota...North Dakota... new flooding is forecast to occur at... * Fargo...on the Red River...in Clay and Cass Counties. .Recent rainfall of two or more inches across the region this past weekend has caused the river level at Fargo to begin rising. River levels are expected to reach minor flood stage late Tuesday morning before beginning to decline again by mid week. *** A follow-up flood statement with more detailed flooding information will be issued shortly. *** PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. If necessary, move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in, or near, flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-181553- /O.NEW.KFGF.FL.W.0016.180619T1600Z-180622T0900Z/ /FGON8.1.ER.180619T1600Z.180620T0600Z.180621T0300Z.NO/ 953 AM CDT Mon Jun 18 2018 The National Weather Service in Grand Forks, ND has issued a new Flood Warning for... * ...Fargo...on the Red River * from Tuesday morning to late Thursday night. * At 9:15 AM Monday the stage was 16.6 feet. * Minor Flood Stage is 18.0 feet. * For the next 7 days...Minor flooding is forecast. * Forecast...rise above Flood Stage by late Tuesday morning and continue to rise to near 18.5 feet by early Wednesday morning. The river will fall below Flood Stage by Wednesday night. && LAT...LON 4677 9671 4676 9689 4724 9694 4724 9683 4715 9673 $$ Lee/AH
5 follow-up statements
421 WGUS83 KFGF 181455 FLSFGF Flood Statement National Weather Service Eastern North Dakota/Grand Forks ND 955 AM CDT Mon Jun 18 2018 ...The flood warning continues for these river locations in Minnesota...North Dakota... * Fargo...on the Red River ...in Clay and Cass Counties .Recent rainfall of two or more inches across the region this past weekend has caused the river level at Fargo to begin rising. River levels are expected to reach minor flood stage late Tuesday morning before beginning to decline again by mid week. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts use 24 hours of forecast precipitation between April 1st and October 1st, and 48 hours otherwise. However, depending on the situation, they may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. If necessary, move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in, or near, flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-191454- /O.CON.KFGF.FL.W.0016.180619T1600Z-180622T0900Z/ /FGON8.1.ER.180619T1600Z.180620T0600Z.180621T0300Z.NO/ 955 AM CDT Mon Jun 18 2018 The Flood Warning continues for... * ...Fargo...on the Red River. * from Tuesday morning to late Thursday night...or until the warning is cancelled. * At 9:15 AM Monday the stage was 16.6 feet. * Minor Flood Stage is 18.0 feet. * Forecast...rise above Flood Stage by late Tuesday morning and continue to rise to near 18.5 feet by early Wednesday morning. The river will fall below Flood Stage by Wednesday night. * The river is forecast to crest at 18.5 on early Wednesday morning during this 7-day period. * Impact Statement(s) - At 19.0 feet, Fargo...Low-level dam south of Main Avenue is underwater. && Daily 7am CDT/6am CST forecast stage in feet: Date Tue Wed Thu Fri Sat Sun Mon (month/day) 06/19 06/20 06/21 06/22 06/23 06/24 06/25 Red River Fargo 17.8 18.5 17.6 16.8 16.3 15.9 15.7 && LAT...LON 4677 9671 4676 9689 4724 9694 4724 9683 4715 9673 $$ Lee/AH
795 WGUS83 KFGF 181952 FLSFGF Flood Statement National Weather Service Eastern North Dakota/Grand Forks ND 251 PM CDT Mon Jun 18 2018 ...The flood warning has been extended for these river locations in Minnesota...North Dakota... * Fargo...on the Red River...in Clay and Cass Counties .Recent rainfall of two or more inches across the region this past weekend has caused the river level at Fargo to begin rising. River levels are expected to reach minor flood stage early Tuesday morning before beginning to decline again by mid week. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts use 24 hours of forecast precipitation between April 1st and October 1st, and 48 hours otherwise. However, depending on the situation, they may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. If necessary, move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in, or near, flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-191951- /O.EXT.KFGF.FL.W.0016.180619T0730Z-180622T0600Z/ /FGON8.1.ER.180619T0730Z.180620T0000Z.180621T0000Z.NO/ 251 PM CDT Mon Jun 18 2018 The Flood Warning continues for... * ...Fargo...on the Red River. * from late tonight to late Thursday night...or until the warning is cancelled. * At 2:15 PM Monday the stage was 17.0 feet. * Minor Flood Stage is 18.0 feet. * Forecast...rise above Flood Stage by early Tuesday morning and continue to rise to near 18.8 feet by Tuesday evening. The river will fall below Flood Stage by Wednesday evening. * The river is forecast to crest at 18.8 on Tuesday evening during this 7-day period. * Impact Statement(s) - At 19.0 feet, Fargo...Low-level dam south of Main Avenue is underwater. && Daily 7am CDT/6am CST forecast stage in feet: Date Tue Wed Thu Fri Sat Sun Mon (month/day) 06/19 06/20 06/21 06/22 06/23 06/24 06/25 Red River Fargo 18.3 18.5 17.5 16.7 16.2 15.9 15.7 && LAT...LON 4677 9671 4676 9689 4724 9694 4724 9683 4715 9673 $$ Lee
397 WGUS83 KFGF 190022 FLSFGF Flood Statement National Weather Service Eastern North Dakota/Grand Forks ND 722 PM CDT Mon Jun 18 2018 ...The flood warning has been extended for these river locations in Minnesota...North Dakota... * Fargo...on the Red River...in Clay and Cass Counties .Recent rainfall of two or more inches across the region this past weekend has caused the river levels along the Red River at Fargo to begin rising. River levels are expected to reach minor flood stage early Tuesday morning before beginning to decline again by mid week. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts use 24 hours of forecast precipitation between April 1st and October 1st, and 48 hours otherwise. However, depending on the situation, they may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. If necessary, move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in, or near, flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-201221- /O.EXT.KFGF.FL.W.0016.180619T0824Z-180622T1000Z/ /FGON8.1.ER.180619T0824Z.180620T0000Z.180621T0400Z.NO/ 722 PM CDT Mon Jun 18 2018 The Flood Warning continues for... * ...Fargo...on the Red River. * from late tonight to late Thursday night...or until the warning is cancelled. * At 6:15 PM Monday the stage was 17.2 feet. * Minor Flood Stage is 18.0 feet. * Forecast...rise above Flood Stage by Tuesday morning and continue to rise to near 18.8 feet by Tuesday evening. The river will fall below Flood Stage by Wednesday night. * The river is forecast to crest at 18.8 on Tuesday evening during this 7-day period. * Impact Statement(s) - At 19.0 feet, Fargo...Low-level dam south of Main Avenue is underwater. && Daily 7pm CDT/6pm CST forecast stage in feet: Date Tue Wed Thu Fri Sat Sun Mon (month/day) 06/19 06/20 06/21 06/22 06/23 06/24 06/25 Fargo 18.8 18.2 17.1 16.5 16.0 15.8 15.7 && LAT...LON 4677 9671 4676 9689 4724 9694 4724 9683 4715 9673 $$
559 WGUS83 KFGF 191359 FLSFGF Flood Statement National Weather Service Eastern North Dakota/Grand Forks ND 859 AM CDT Tue Jun 19 2018 ...The flood warning has been extended for these river locations in Minnesota...North Dakota... * Fargo...on the Red River...in Clay and Cass Counties .This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts use 24 hours of forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. If necessary, move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in, or near, flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-201358- /O.EXT.KFGF.FL.W.0016.000000T0000Z-180622T0900Z/ /FGON8.1.ER.180619T2100Z.180620T0600Z.180621T0300Z.NO/ 859 AM CDT Tue Jun 19 2018 The Flood Warning continues for... * ...Fargo...on the Red River. * until late Thursday night...or until the warning is cancelled. * At 8:15 AM Tuesday the stage was 17.7 feet. * Minor Flood Stage is 18.0 feet. * Forecast...rise above Flood Stage by Tuesday afternoon and continue to rise to near 18.3 feet by early Wednesday morning. The river will fall below Flood Stage by Wednesday night. * The river is forecast to crest at 18.3 on early Wednesday morning during this 7-day period. * Impact Statement(s) - At 18.0 feet, Flood Warning Stage...minor. Fargo...Elm St between 14th and 15th Avenue N is closed. && Daily 7am CDT/6am CST forecast stage in feet: Date Wed Thu Fri Sat Sun Mon Tue (month/day) 06/20 06/21 06/22 06/23 06/24 06/25 06/26 Red River Fargo 18.3 17.6 16.7 16.2 15.9 15.7 15.6 && LAT...LON 4677 9671 4676 9689 4724 9694 4724 9683 4715 9673 $$
936 WGUS83 KFGF 200053 FLSFGF Flood Statement National Weather Service Eastern North Dakota/Grand Forks ND 753 PM CDT Tue Jun 19 2018 ...The flood warning is now cancelled for these river locations in Minnesota...North Dakota... * Fargo...on the Red River...in Clay and Cass Counties .The Red River at Fargo is expected to remain below minor flood stage, therefore the warning has been cancelled. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts use 24 hours of forecast precipitation between April 1st and October 1st, and 48 hours otherwise. However, depending on the situation, they may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. If necessary, move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in, or near, flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC027-NDC017-200123- /O.CAN.KFGF.FL.W.0016.000000T0000Z-180622T0900Z/ /FGON8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 753 PM CDT Tue Jun 19 2018 The Flood Warning is cancelled for... * ...Fargo...on the Red River. * At 7:15 PM Tuesday the stage was 17.9 feet. * Forecast...the river crested below Flood Stage at 17.9 feet Tuesday afternoon. * Impact Statement(s) - At 18.0 feet, Flood Warning Stage...minor. Fargo...Elm St between 14th and 15th Avenue N is closed. && Daily 1pm CDT/Noon CST forecast stage in feet: Date Wed Thu Fri Sat Sun Mon Tue (month/day) 06/20 06/21 06/22 06/23 06/24 06/25 06/26 Red River Fargo 17.0 16.4 16.0 15.8 15.6 15.5 M && LAT...LON 4677 9671 4676 9689 4724 9694 4724 9683 4715 9673 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 18, 6:04 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 18, 6:04 AM CDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 604 AM CDT Mon Jun 18 2018 .SHORT TERM...(Today and tonight) Issued at 218 AM CDT Mon Jun 18 2018 A quiet day today with more solar than the last few days, allowing afternoon highs to climb into the upper 70s. Will see more cloud coverage in the southwest as warm advection over central SD expands into eastern ND, with possibility of some elevated showers developing overnight. Current thinking is northeast winds will bring enough dry air in that showers will struggle to get rain to the surface, but very low QPF amounts if it does. This will be mainly along the state line with SD. Risk for early morning fog for Monday morning is low due to enough of a gradient to keep NE winds in the 5 to 10 mph range, drying out the higher dew points across the south. For tonight, overnight lows a few deg warmer (upper 50s to around 60) than this morning. Winds will be a few mph lower so fog is a consideration but not enough confidence to mention attm. .LONG TERM...(Tuesday through Sunday) Issued at 218 AM CDT Mon Jun 18 2018 Tuesday through Thursday will see a 500 mb ridge build over Alberta and Saskatchewan into the far north central U.S. as 500 mb low moves through the central Plains. This upper high will keep things quiet in our area with temperatures near normal. Friday and into the weekend will see that upper ridge breakdown as a 500 mb trough moves into western Canada and the Pacific Northwest. Some increase in moisture noted, but mainly over the western Dakotas and high plains. Will maintain low precip chances given by blended model solutions for any weak short waves moving into the area from the trough. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 603 AM CDT Mon Jun 18 2018 CAVOC && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...Speicher LONG TERM...Riddle AVIATION...Speicher
Hazardous weather outlook, Jun 18, 4:04 AM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 404 AM CDT Mon Jun 18 2018 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-190915- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 404 AM CDT Mon Jun 18 2018 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Speicher
Nearby
River Flood Warnings in Minnesota, 2018River Flood Warnings in North Dakota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.